Texas, 2011Wildfire in Texas, July 3 to 5, 2011
July 3 to 5, 2011 · NWS FWD · 1 event in 1 county or zone
The Fisherman's Paradise Fire began on July 3rd approximately 7 miles southwest of Rio Vista. This fire was contained on the 4th but briefly reignited on the 5th burning 5 more acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Fisherman's Paradise Fire began on July 3rd approximately 7 miles southwest of Rio Vista. This fire was contained on the 4th but briefly reignited on the 5th burning 5 more acres. This fire burned a total of 750 acres. Very hot and dry conditions this month resulted in elevated fire danger.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 3, 11:07 AM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 3, 11:07 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CDT SUN JUL 3 2011
.AVIATION...
CONCERNS...ISOLATED AFTERNOON CONVECTION.
FOR ALL TAF SITES...VFR WILL PREVAIL THIS FORECAST. EXPECT FEW070
WITH ISOLATED TSRA OVER PARTS OF NORTH TEXAS THIS AFTERNOON AND
AGAIN ON MONDAY AFTERNOON. GENERALLY...SOUTH WINDS OF 10 KTS OR
LESS ARE EXPECTED. 75
&&
.UPDATE...
CURRENT FORECAST IS IN GOOD SHAPE AND WILL ONLY UPDATE THE HOURLY
TEMP/TD GRIDS TO ACCOUNT FOR LATEST OBSERVATIONS. NORTH TEXAS WILL
AGAIN SEE MOSTLY SUNNY SKIES TODAY WITH HIGH TEMPS NEAR 100
DEGREES. 12Z FWD SOUNDING INDICATES AND REASONABLY MOIST UNCAPPED
ATMOSPHERE DOMINATED BY WEAK EASTERLY FLOW THROUGH 400MB. WITH
AFTERNOON HEATING THIS WILL RESULT IN ABOUT 1500J/KG OF SBCAPE.
EXPECT THAT THERE WILL BE SCATTERED AFTERNOON THUNDERSTORMS ACROSS
PARTS OF THE REGION TODAY ALTHOUGH WE WILL CONTINUE TO HAVE A LACK
OF SIGNIFICANT FORCING SO THUNDERSTORM DEVELOPMENT WILL BE RANDOM.
WITH STEEP LOW LEVEL LAPSE RATES AND EXPECTED INVERTED-V PROFILE
THIS AFTERNOON WOULD ANTICIPATE A DAMAGING WIND THREAT WITH ANY
STORMS THAT DEVELOP. DUNN
&&
.PREV DISCUSSION... /ISSUED 500 AM CDT SUN JUL 3 2011/
00Z FWD UPPER AIR SOUNDING SHOWED A NEARLY UNCAPPED ENVIRONMENT
FOR CONVECTION YESTERDAY EVENING AND VERY LIGHT TROPOSPHERIC FLOW
OF LESS THAN 10 KTS FROM THE SFC UP TO 200 MB. THE SOUNDING ALSO
INDICATED A PWAT OF 1.5 INCHES AND A SURFACE BASED CAPE OF OVER
1500 J/KG. 00Z UPPER AIR ANALYSIS AND 08Z WATER VAPOR IMAGERY
INDICATED AN UPPER RIDGE IS CENTERED NEAR THE FOUR CORNERS REGION
OF THE COUNTRY WITH THE UPPER RIDGE AXIS EXTENDING EAST THRU THE
SOUTHERN PLAINS.
TODAY AND INDEPENDENCE DAY...EXPECT THE UPPER RIDGE TO REMAIN IN
PLACE THRU THE PERIOD WHICH LEAVES NORTH TX UNDER VERY LIGHT
EASTERLY FLOW IN THE MID LEVELS TO THE SOUTH OF THE RIDGE AXIS.
THIS IS EXPECTED TO KEEP A LARGELY UNCAPPED ENVIRONMENT IN PLACE
OVER THE FORECAST AREA THRU MONDAY EVENING. ONCE AGAIN EXPECT
AFTERNOON TSTMS TO DEVELOP DURING THE PEAK HEATING HRS OF THE DAY.
WITHOUT ANY OBVIOUS FORCING MECHANISM FOR ASCENT...IT IS DIFFICULT
TO SAY WHERE EXACTLY THESE STORMS WILL DEVELOP. HIGH RESOLUTION
GUIDANCE BRINGS ISOLATED CONVECTION OVER MUCH OF NORTH TX THIS
AFTERNOON. THE COVERAGE IS EXPECTED TO BE QUITE LIMITED DUE TO A
LACK OF FORCING IN THE AREA...AND PLACEMENT OF INDIVIDUAL CELLS
DIFFERS PER MODEL AND PER MODEL RUN...THEREFORE HAVE JUST GONE
AHEAD WITH A MENTION OF ISOLATED TSTMS ACROSS THE ENTIRE CWA THIS
AFTERNOON AND FOR INDEPENDENCE DAY WITH A 10 PERCENT CHANCE OF
PRECIPITATION. AREAS NORTHEAST OF THE METROPLEX MAY HAVE A BETTER
CHANCE OF SEEING SOME TSTM ACTIVITY DURING THE LATE AFTERNOON HRS
ON INDEPENDENCE DAY. THIS IS DUE TO A WEAK UPPER LEVEL SHORTWAVE
TROUGH THAT IS EXPECTED TO MEANDER THRU THE RIDGE AXIS AND CROSS
THE RED RIVER MONDAY AFTERNOON. THE TROUGH DOES APPEAR TO BE VERY
WEAK...HOWEVER EVEN WEAK FORCING FOR ASCENT MAY BE SUFFICIENT TO
FOCUS SOME TSTM ACTIVITY IN THIS UNCAPPED ENVIRONMENT.
THE ENVIRONMENT THAT THESE STORMS DEVELOP IN WILL BE VERY SIMILAR
TO YESTERDAY WITH MODERATE INSTABILITY AND VERY LOW DEEP LAYER
SHEAR PRESENT. THIS WILL ONCE AGAIN FAVOR LARGELY SINGLE CELL
STORMS THAT WILL BE CAPABLE OF PULSING UP...PRODUCING STRONG TO
SEVERE DOWNBURST WINDS...AND THEN DIMINISHING OR DISSIPATING
LIKELY WITHIN A ONE HOUR TIME FRAME. WHEREVER THESE STORMS DEVELOP
THEY WILL BE SOMEWHAT DANGEROUS WITH MANY FOLKS ACROSS NORTH TX
PARTICIPATING IN OUTDOOR ACTIVITIES FOR THE HOLIDAY WEEKEND. IT IS
ADVISABLE TO PAY CLOSE ATTENTION TO THE SKIES DURING THE AFTERNOON
HRS AND TAKE PRECAUTIONS TO GET OFF OPEN WATERS...TAKE A BREAK
FROM OUTDOOR ACTIVITIES AND SEEK TEMPORARY SHELTER IF NEAR ONE OF
THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG
OUTFLOW WINDS APPEAR TO BE THE PRIMARY TSTM RELATED HAZARDS THRU
THE HOLIDAY WEEKEND. LIGHT WINDS AND TEMPERATURES NEAR 100 DEGREES
DURING THE AFTERNOON HRS MAY LEAD TO HEAT RELATED ILLNESS IF
PRECAUTIONS ARE NOT TAKEN. TAKING FREQUENT BREAKS FROM ACTIVITY
AND REMAINING WELL HYDRATED IS ALWAYS RECOMMENDED TO AVOID HEAT
STRESS AND HEAT RELATED ILLNESSES.
EXTENDED...THE GENERAL UPPER AIR PATTERN LOOKS TO BE STAGNANT OVER
THE NEXT SEVERAL DAYS. THERE ARE SOME SUBTLE CHANGES THAT ARE
WORTH MENTIONING FOR THE LATER PORTION OF THE FORECAST. ON
THURSDAY THE UPPER RIDGE AXIS IS STILL PROGGED TO DIP TEMPORARILY
SOUTH THRU NORTH TX WHICH WILL BRING SOME NORTHWEST FLOW AT THE
H500 LVL OVER THE NORTHEAST THIRD OF THE CWA THURSDAY LATE
AFTERNOON. IF THIS HAPPENS IT WILL OPEN UP THE DOOR TO THE
POTENTIAL FOR SOME MULTICELL TSTM ACTIVITY TO DEVELOP NORTH OF THE
CWA AND SLIDE SOUTHEAST INTO AREAS GENERALLY NORTHEAST OF THE
METROPLEX. IF THIS HAPPENS STORMS WILL LIKELY CONTINUE SOUTH
DURING THE EVENING HRS...GENERALLY STAYING EAST OF INTERSTATE 45
DUE TO THE UPPER RIDGE AXIS SUPPRESSING CONVECTION FURTHER WEST.
WENT AHEAD WITH A MENTION OF 20 PERCENT CHANCE OF TSTMS FOR
THURSDAY AFTERNOON AND EVENING AS A RESULT.
OTHERWISE THE UPPER RIDGE LOOKS TO SLIDE BACK TO THE EAST FOR NEXT
WEEKEND. THE RIDGE LOOKS A BIT WEAKER NEXT WEEKEND THAN IT
CURRENTLY IS OVER THE FOUR CORNERS REGION RIGHT NOW...HOWEVER DUE
TO ITS CLOSE PROXIMITY NEXT WEEKEND WOULD ANTICIPATE MOST
CONVECTION WOULD BE SUPPRESSED BY WEAK LARGE SCALE FORCING FOR
SUBSIDENCE. WILL CONTINUE TO WATCH FOR THE POTENTIAL DEVELOPMENT
OF A TUTT LOW EITHER OVER THE WESTERN GOMEX OR SOUTH TX NEXT
WEEKEND AS WELL. THE UPPER RIDGE WILL LIKELY KEEP THIS FEATURE
SOUTH OF THE CWA BUT DEPENDING ON WHERE THE TUTT DEVELOPS...IT
COULD SEND SOME DEEP GULF MOISTURE UP INTO PORTIONS OF NORTH TX
FOR EARLY NEXT WEEK. CAVANAUGH
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 100 77 101 77 99 / 10 10 10 10 10
WACO, TX 102 75 102 75 101 / 10 10 10 10 10
PARIS, TX 100 73 100 74 98 / 10 10 20 20 10
DENTON, TX 100 75 100 74 99 / 10 10 10 10 10
MCKINNEY, TX 98 73 98 74 97 / 10 10 10 10 10
DALLAS, TX 99 78 101 78 99 / 10 10 10 10 10
TERRELL, TX 99 74 99 74 97 / 10 10 10 10 10
CORSICANA, TX 101 75 99 74 98 / 10 10 10 10 10
TEMPLE, TX 100 73 100 72 100 / 10 10 10 10 10
MINERAL WELLS, TX 103 74 102 74 102 / 10 10 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
75/
Hazardous weather outlook, Jul 3, 3:32 AM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
432 AM CDT SUN JUL 3 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
432 AM CDT SUN JUL 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND
EVENING. FREQUENT CLOUD TO GROUND LIGHTNING AND DAMAGING DOWNBURST
WINDS WILL BE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY AND
TUESDAY...AND AGAIN ON THURSDAY...MAINLY EAST OF THE I-35
CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR
EVENING.
25
In the hours before
Special weather statement, Jul 3, 1:25 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CDT SUN JUL 3 2011
TXZ146-147-032000-
FREESTONE TX-NAVARRO TX-
225 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN FREESTONE COUNTY
SOUTH CENTRAL NAVARRO COUNTY
AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF MEXIA OR 2 MILES WEST OF
STREETMAN...MOVING WEST AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE STREETMAN AND RICHLAND.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR.
LAT...LON 3172 9625 3176 9647 3180 9650 3180 9661
3198 9647 3194 9619
TIME...MOT...LOC 1925Z 101DEG 6KT 3185 9637
82/JLDSpecial weather statement, Jul 3, 1:33 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
233 PM CDT SUN JUL 3 2011
TXZ119-032000-
DALLAS TX-
233 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DALLAS COUNTY
AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF CEDAR HILL...NEARLY STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR
HILL...DUNCANVILLE...GRAND PRAIRIE...AND CEDAR HILL STATE PARK.
HEAVY RAINFALL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. SOME SMALL HAIL MAY ALSO OCCUR.
LAT...LON 3277 9677 3255 9674 3255 9704 3276 9704
TIME...MOT...LOC 1932Z 232DEG 2KT 3261 9695
82/JLD
Special weather statement, Jul 3, 1:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SUN JUL 3 2011
TXZ144-032015-
BOSQUE TX-
250 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BOSQUE COUNTY
AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLIFTON...MOVING NORTHWEST
AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON AND CRANFILLS GAP.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SMALL HAIL MAY ALSO OCCUR WITH THIS STORM.
ANY THUNDERSTORMS THIS AFTERNOON MAY PRODUCE STRONG WINDS TO 50 MPH.
LAT...LON 3199 9760 3171 9736 3158 9760 3171 9769
3167 9776 3169 9778 3187 9791
TIME...MOT...LOC 1950Z 130DEG 7KT 3173 9767
82/JLDWildfire, Johnson
- When
- July 3, 2:00 PM CST to July 5, 6:00 PM CST
- Where
- Johnson forecast zone
- Property damage
- $2,000
- Reported by
- Park/Forest Service
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
A grass fire began on July 3rd approximately 7 miles southwest of Rio Vista. This fire was contained on the 4th but briefly reignited on the 5th burning 5 more acres. This fire burned a total of 750 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 3 to 7, 20113 deaths · 1 event
- Hail and Damaging Winds in New Jersey, July 3, 20111 death · 1 injured · $79,000 · 1 in hail · 15 events
- Heat and Hail in Virginia, July 3, 20111 death · $41,000 · 1.5 in hail · 27 events
- Flash Flooding and Damaging Winds in Nevada, July 3 to 5, 20111 injured · $1.2 million · 61 kt wind · 6 events
- Flash Flood in Pennsylvania, July 3 to 4, 2011$1.5 million · 1 event
- Hail and Damaging Winds in Mississippi, July 3 to 4, 2011$297,000 · 2 in hail · 34 events
- Hail and Damaging Winds in Kansas, July 3, 20112 injured · $30,000 · 61 kt wind · 17 events
- Flash Flood and Debris Flows in Pennsylvania, July 3 to 4, 2011$75,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Missouri, July 3, 2011$25,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in West Virginia, July 3, 2011$35,000 · 1.25 in hail · 9 events
- Damaging Wind and Lightning Strike in Arkansas, July 3, 2011$40,000 · 53 kt wind · 2 events
- Flooding and Hail in Ohio, July 3 to 4, 2011$25,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329336.